Klonopin taper

Posted by dawgbone @dawgbone, Jul 31, 2017

I have been on some kind of benzo for almost 40 yrs. I am trying to taper from 1.5-2 mgs of klonopin daily . Began in mid may 2017 and my last cut was very small on 7-2-17 to get to 1mg. Honestly feels like i am dying. I also take trazodone 75 mgs and 4 drugs for high blood pressure. I have been researching gabapentin and seroquel to help with the withdrawal symptons. Please offer any suggestions or help. I am 69 yrs old and cant even leave my house to visit my kids and grands. Thank you for any help!

Liked by Parus, Leonard, clutch, Ellen

@sears

Do some research on Seroquel before taking.

Jump to this post

I am slowly titrating off of Clonazapam. My wonderful neurologist retired. The prescriber is still in practice. He is the one who prescribed 4 tablets a day!
He is ? What can I say? Non supportive: He does not want to be responsible for my memory loss?
Please keep me in your prayers.

Liked by sears

REPLY
@helenfrances

I am slowly titrating off of Clonazapam. My wonderful neurologist retired. The prescriber is still in practice. He is the one who prescribed 4 tablets a day!
He is ? What can I say? Non supportive: He does not want to be responsible for my memory loss?
Please keep me in your prayers.

Jump to this post

How much are you taking total with 4 tablets?

Liked by Leonard, sears

REPLY
@jakedduck1

I was planning on going to Costco now but I better put that on hold, I’ll probably get into an accident the way my luck has been running.
There have been people who have had no problem whatsoever getting off Clonopin quickly but I wasn’t one of them. I imagine the massive dose I was taking had something to do with it also. There is a lady here who tapers by 1/2 of 1% a month and she is still having issues so it just goes to show what a difference there is in how people’s bodies react.
I hope this post came out OK I don’t trust myself anymore. @susu2, I need you as my personal proofreader, lol
Jake

Jump to this post

I have also tried to slowly taper off of my klonopin. My face gets numb and feels really strange as you can imagine. I take such a small dose that I didn't feel like it would be an issue for me. But, no matter how little I take, or how long, i still have the same strange affects. Does anyone else have this issue?

Liked by Leonard

REPLY

@1sherri1
Hello,
My taper from Klonopin happened quite a few years ago and I had no withdrawal problems except a very mild problem at the very end which I solved by just chipping off small pieces of the pill I don’t even remember what that problem was but it only lasted a day or so and was very mild. According to my neurologist he believes I had a Focal seizure at Costco which I disagree with.
Take care and taper very slowly,
Jake

Liked by sears

REPLY
@jakedduck1

@1sherri1
Hello,
My taper from Klonopin happened quite a few years ago and I had no withdrawal problems except a very mild problem at the very end which I solved by just chipping off small pieces of the pill I don’t even remember what that problem was but it only lasted a day or so and was very mild. According to my neurologist he believes I had a Focal seizure at Costco which I disagree with.
Take care and taper very slowly,
Jake

Jump to this post

Jake, how long were you on Klonopin and how much did you take?

Liked by Leonard, sears

REPLY
@lizaa

Jake, how long were you on Klonopin and how much did you take?

Jump to this post

@lizaa
I was on it too long although I don’t really remember. I got up to 18mg. 20 mg is the maximum dose. These dosages are for patients with very severe seizure activity which I unfortunately I qualified for. It didn’t have any effect on my seizures so it was discontinued. I’d guess it took 2 years maybe more.
Jake

Liked by Leonard

REPLY
@lizaa

How much are you taking total with 4 tablets?

Jump to this post

I am taking one pill per day(2 halves)

REPLY
@lizaa

How much are you taking total with 4 tablets?

Jump to this post

I am not taking 4 pills per day.
—-taking 2 halves per day
—next week I 👩‍🎓 graduate to 1/2 per day!

All graduation applause is welcome👩‍🎓

Liked by Leonard, LizAA, sears

REPLY
@lioness

@fiesty76 How did you like your new name moxie76

Jump to this post

@lioness, Wasn't sure it was me you had in mind but have to admit I'll take it over what I sometimes dub myself as "flaky". smiles

REPLY
@helenfrances

I am not taking 4 pills per day.
—-taking 2 halves per day
—next week I 👩‍🎓 graduate to 1/2 per day!

All graduation applause is welcome👩‍🎓

Jump to this post

@helenfrances
Good morning Ellen,
What strength is pill your taking 2 halves of? Are you having any withdrawal effects? Are you cutting your pills in half, quarters or what?
How long are you taking each dose before you cut again?
Jake

REPLY
@helenfrances

I am not taking 4 pills per day.
—-taking 2 halves per day
—next week I 👩‍🎓 graduate to 1/2 per day!

All graduation applause is welcome👩‍🎓

Jump to this post

@helenfrances– I am on the sidelines applausing you, but it seems with all the info we've had from so many your titration from 1 pill a day to half still seems larger than is recommended? Jim @thankful

Liked by Leonard, sears

REPLY
@jakedduck1

@1sherri1
Hello,
My taper from Klonopin happened quite a few years ago and I had no withdrawal problems except a very mild problem at the very end which I solved by just chipping off small pieces of the pill I don’t even remember what that problem was but it only lasted a day or so and was very mild. According to my neurologist he believes I had a Focal seizure at Costco which I disagree with.
Take care and taper very slowly,
Jake

Jump to this post

Thank you Jake!

Liked by Leonard

REPLY
@ayankeeinnm

Hello. I’ve been on different tranquilizers, with klonopin for the past three years. Never been particularly effective to either quiet anxiety or bring tranquility, but it’s what my prescriber likes. Any thoughts? Thank you.

Jump to this post

I take two pills a day and I live in Georgia. My primary doctor gives me this not a psychiatrist. What do I do now? I have no in network doctors in Athens, GA

Liked by Leonard

REPLY

@dablues I’m having a hard time piecing this together when you said “what do I do now” what are you referring too? Thanks and sorry if I’m making you repeat yourself

Liked by Leonard

REPLY

@dablues
Like @bustrbrwn22 I'm not sure exactly what you mean either. I am assuming you’re trying to taper off off this medication & that your currently taking two pills a day.
Are you indeed trying to taper off this medication?
What strength of Klonopin are you currently taking?
How long have you been on this drug?
Since people respond differently to discontinuing drugs the strategies are different as well. Personally I discontinue most medications extremely slowly, E
especially seizure medications to decrease the possibility of withdrawal symptoms and the potentially deadly effects of Convulsive Status Epilepticus since I am blessed with Epilepsy.
I often use the 5 to 10% method which of course can be individualized to your own tolerability. Using a compounding pharmacy is the most effective way when cutting down by a certain percentage. Although you may be able to tolerate a larger percentage cut in the beginning most people are not able to tolerate it the closer to zero that they get. When I was almost totally off of this drug is when some very mild symptoms occurred so I chipped tiny pieces off of the pill and then every two or three or four weeks I would decrease the chip a little although since I wasn’t using a compounding pharmacy it was hard to tell if in fact my next chip what is indeed less, but it must’ve been because it worked for me and I continued my taper completely withdrawal symptom-free. When you’re tapering drugs like this slow is the only way to go and I’m talking SLOOOOOOOW. Many people unfortunately believe that a 50% cut is slow but they usually always come back with withdrawal effects.
I would recommend you go to your doctor and at least get his advice for a taper schedule but personally I would be skeptical if the cuts are large. I would ask you’re a doctor if he’s familiar with the
5 to 10% taper. This was the most difficult drug I ever discontinued but again people are different and react differently.
If you are tapering off of this medication I wish you the best of luck,
Jake

Liked by thankful

REPLY
Please login or register to post a reply.